MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA APHERESIS SYSTEM

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA APHERESIS SYSTEM
Model Number 61000
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/29/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Serial number and manufacture date are not available at this time.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
Per a tweet, a customer stated: "and also remember that patient was passed away tragically at the (b)(6) 1 right?.I think that was simply too tragic because i am have witnessed it when taking intravenous fusion on terumo device that i've been also knew how to operator it though", this report is being filed due to patient death, although per current information there is no detectable malfunction with the terumo bct device or allegation of a malfunction.Patient information and procedural details are unknown at this time.
 
Event or Problem Description
Per a tweet, a customer stated: "and also remember that patient was passed away tragically at (b)(6) hospital right? i think that was simply too tragic because i have witnessed it when taking intravenous fusion on terumo device that i've been also shown how to operator it though" this report is being filed due to patient death, although per current information there is no detectable malfunction with the terumo bct device or allegation of a malfunction.Patient information and procedural details are unknown at this time.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: per follow up with the customer, no further details were known.It is unclear if the reported death occurred on a terumo bct device or is related to a terumo bct disposable.Investigation is in process.A follow-up report will be provided.
 
Additional Manufacturer Narrative
Investigation: per follow up with the customer, no further details were known.It is unclear if the reported death occurred on a terumo bct device or is related to a terumo bct disposable.A disposable complaint history search was not carried out since the lot number could not be identified.Regional tbct business and quality management were contacted to see if further details of this event could be verified.This hospital does not use terumo bct equipment, trima accel or spectra optia devices.They use terumo devices, such as terumo infusion pump, terumo syringe pump, terumo® advanced perfusion system 1.Regional tbct support contacted the department of equipment and disposables of children¿s hospital 1.The hospital stated they have not encountered any death case related to medical equipment from the beginning of 2021 up to now.Per terumo bct medical review, there is no current evidence to suggest that the device caused or contributed to the patient's death.Root cause: a root cause assessment was performed for this complaint.Based on the lack of clinical or investigational information, the cause of the alleged patient death is currently unknown.
 
Event or Problem Description
Per a tweet, a customer stated: "and also remember that patient was passed away tragically at the children's hospital 1 right? i think that was simply too tragic because i am have witnessed it when taking intravenous fusion on terumo device that i've been also knowed how to operator it though" this report is being filed due to patient death, although per current information there is no detectable malfunction with the terumo bct device or allegation of a malfunction.Patient information and procedural details are unknown at this time.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA APHERESIS SYSTEM
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
3032314970
MDR Report Key12197452
Report Number1722028-2021-00241
Device Sequence Number11639959
Product Code GKT
UDI-Device Identifier05020583610002
UDI-Public05020583610002
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
BK150251
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number61000
Device Catalogue Number61000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer09/09/2021
11/08/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date09/27/2021
11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown